MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER

INTUITIVE SURGICAL, INC SUREFORM; STAPLER
Model Number 48230W-06
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.The stapler has been returned and evaluated by the failure analysis (fa) team.The accessory reloads had a broken/damage cartridge at the tail of the reload.The broken switch was return with the reload attached to the tail.However, during visual inspection, the switch fell off from where it was seated.The root cause of this failure is attributed as component's susceptibility to damage.The accessory reloads had a partially deployed pusher.Visual inspection showed 4 pushers were partially deployed from its normal position/location.The root cause is not established.The accessory reload was found to have 2 staples deformed and 2 staples partially deployed (sticking out).The reload will be transferred to engineering for further analysis on the broken switch with partially deployed pusher and deformed staples.The reload came with rma (b)(4).Initial findings were confirmed for the reload.This reload came with the instrument.The procedure logs were pulled and confirm the stapler experienced a reload recognition failure on the first install in the field.The system was not able to detect a valid reload.On the next install, the gui interface was used to select the white reload color.The user then made a successful clamp and fired the instrument, which resulted in a firing failure at ~6%, which is prior to any tissue interaction.On the 3rd install, the system again failed to detect a valid reload, preventing further use of the instrument.The switch component of the returned reload was broken into multiple pieces.The instrument was found with a damaged driver cutting edge.The broken switch and damage driver indicate that the user likely fired this reload with the switch component of the reload misaligned within the instrument channel.The reload was inspected and confirmed to have a formed staple lodged the most proximal right pusher pocket.The next row of staples was beginning to deploy.The reload tail was found to be broken, as well as significant cartridge damage to the proximal knife track and the switch location within the tail.All damage is indicative of driver interaction with the switch component during the fire.It is likely that the switch component of the reload was misaligned within the channel during reload installation.With the switch misaligned, it is likely that during the fire, the driver rammed into the switch component, resulting in fracture of the switch and firing forces to spike.With the increased firing forces, the firing threshold was reached and the system halted the firing very early in the firing sequence.Proper use of the installation tool will ensure the reload tail and switch are aligned within the channel during seating, preventing damage to the instrument and reload.Initial findings were not confirmed for the stapler.The procedure logs were pulled and confirm the stapler experienced a reload recognition failure on the first install in the field.The system was not able to detect a valid reload.On the next install, the gui was used to select the white reload color.The user then made a successful clamp and fired the instrument, which resulted in a firing failure at ~6%, which is prior to any tissue interaction.On the 3rd install, the system again failed to detect a valid reload, preventing further use of the instrument.The instrument was returned with a white reload.The switch component of the reload was broken into multiple pieces.The broken switch indicates that the user likely fired with the switch component of the reload misaligned.Disassembly of the instrument jaws revealed no significant damage.Lockout mechanism was intact and was able to be displaced out of the channel manually.The lockout mechanism then sprang back into the channel as expected.Inspection of the lockout cover and mechanism do not show any obvious damage.There were no loose or lodged components the jaws.The driver cutting edge was inspected and found with a significant indentation to the cutting edge.Damage indicates the drive hit something hard, such as the switch component.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the stapler would not initiate.The procedure was completed with no reported injury.

Brand Name
SUREFORM
Common Device Name
STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24423891
Report Number2955842-2026-06386
Device Sequence Number17655375
Product Code NAY
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)NA
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown